×

zbMATH — the first resource for mathematics

A general class of coupled nonlinear differential equations arising in self-similar solutions of convective heat transfer problems. (English) Zbl 1211.34037
Existence and uniqueness results are obtained for a class of boundary value problems on semi-infinite intervals for coupled third-order nonlinear ordinary differential equations. The considered problems arise in connection with heat and mass transfer phenomena.

MSC:
34B40 Boundary value problems on infinite intervals for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
34B60 Applications of boundary value problems involving ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Sakiadis, B.C., Boundary layer behaviour on continuous moving solid surfaces, I, Am. inst. chem. eng. J., 7, 26-28, (1961)
[2] Erickson, L.E.; Fan, L.T.; Fox, V.G., Heat and mass transfer on a moving continuous flat plate with suction or injection, Ind. eng. chem. fund., 5, 19-25, (1966)
[3] Crane, L.J., Flow past a stretching plate, Z. angew. math. phys., 21, 645-647, (1970)
[4] Danberg, J.E.; Fansler, K.S., A nonsimilar moving-wall boundary-layer problem, Quart. appl. math., 34, 305-309, (1976) · Zbl 0359.76039
[5] Gupta, P.S.; Gupta, A.S., Heat and mass transfer on a stretching sheet with suction or blowing, Can. J. chem. eng., 55, 744-746, (1977)
[6] Chen, C.K.; Char, M., Heat transfer of a continuous stretching surface with suction or blowing, J. math. anal. appl., 135, 568-580, (1988) · Zbl 0652.76062
[7] Fox, V.G.; Erickson, L.E.; Fan, L.T., The laminar boundary layer on a moving continuous flat sheet immersed in a non-Newtonian fluid, Am. inst. chem. eng. J., 15, 327-333, (1969)
[8] Rajagopal, K.R.; Na, T.Y.; Gupta, A.S., Flow of a viscoelastic fluid over a stretching sheet, Rheol. acta, 23, 213-215, (1984)
[9] Coleman, B.D.; Noll, W., An approximation theorem for functionals with applications in continuum mechanics, Arch. rational mech. anal., 6, 355-370, (1960) · Zbl 0097.16403
[10] Troy, W.C.; Overman, E.A.; Ermen-Trout, G.B.; Keener, J.P., Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. appl. math., 44, 753-755, (1987) · Zbl 0613.76006
[11] Vajravelu, K.; Rollins, D., Heat transfer in a viscoelastic fluid over a stretching sheet, J. math. anal. appl., 158, 241-255, (1991) · Zbl 0725.76019
[12] Vajravelu, K.; Roper, T., Flow and heat transfer in a second grade fluid over a stretching sheet, Int. J. nonlinear mech., 34, 1031-1036, (1999) · Zbl 1006.76005
[13] Afzal, N.; Varshney, I.S., The cooling of low heat resistance stretching sheet moving through a fluid, Warme – und stoffubertragung, 14, 289-293, (1980)
[14] Vajravelu, K.; Cannon, J.R., Fluid flow over a nonlinear stretching sheet, Appl. math. comput., 181, 609-618, (2006) · Zbl 1143.76024
[15] Akyildiz, F.T.; Siginer, D.A.; Vajravelu, K.; Cannon, J.R.; Van Gorder, R.A., Similarity solutions of the boundary layer equation for a nonlinearly stretching sheet, Math. methods appl. sci., 33, 601-606, (2010) · Zbl 1201.34048
[16] Molla, M.M.; Paul, S.C.; Hossain, M.A., Natural convection flow from a horizontal circular cylinder with uniform heat flux in presence of heat generation, Appl. math. model., 33, 3226-3236, (2009) · Zbl 1205.76246
[17] Xu, H.; Liao, S.J.; Wu, G.X., A family of new solutions on the wall jet, Eur. J. mech. B/fluid, 27, 322-334, (2008) · Zbl 1154.76335
[18] Liao, S.J., A new branch of boundary layer flows over a permeable stretching plate, Int. J. non-linear mech., 42, 819-830, (2007) · Zbl 1200.76046
[19] Liao, S.J., A new branch of solutions of boundary-layer flows over an impermeable stretched plate, Int. J. heat mass transfer, 48, 2529-2539, (2005) · Zbl 1189.76142
[20] Abbasbandy, S.; Magyari, E.; Shivanian, E., The homotopy analysis method for multiple solutions of nonlinear boundary value problems, Commun. nonlinear sci. numer. simul., 14, 3530-3536, (2009) · Zbl 1221.65170
[21] Abbasbandy, S.; Hayat, T., Solution of the MHD falkner – skan flow by hankel – padĂ© method, Phys. lett. A, 373, 731-734, (2009) · Zbl 1227.76068
[22] Vajravelu, K.; Rollins, D., Hydromagnetic flow of a second grade fluid over a stretching sheet, Appl. math. comput., 148, 783-791, (2004) · Zbl 1034.76061
[23] R.A. Van Gorder, K. Vajravelu, Multiple solutions for hydromagnetic flow of a second grade fluid over a stretching or shrinking sheet, Quart. Appl. Math, in press. · Zbl 1329.76049
[24] Van Gorder, R.A., High-order nonlinear boundary value problems admitting multiple exact solutions with application to the fluid flow over a sheet, Appl. math. comput., 216, 2177-2182, (2010) · Zbl 1425.35164
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.